Iowa, 2023

Drought in Iowa, April 1 to 30, 2023

April 1 to 30, 2023 · NWS DMX · 5 events in 5 counties and zones

Severe Drought continued to persist into April with precipitation remaining slightly below normal. Streamflows were also below normal for this time of year.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Severe Drought continued to persist into April with precipitation remaining slightly below normal. Streamflows were also below normal for this time of year.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 31, 10:48 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 31, 10:48 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1148 PM CDT Fri Mar 31 2023

...Updated for the 06z Aviation Discussion...

.SHORT TERM.../Tonight through Saturday Night/
Issued at 254 PM CDT Fri Mar 31 2023

Forecast Impacts for the week:

...Significant winter/synoptic wind threat
...Warm spring conditions return Sunday to Tuesday
...Next major storm next Tues/Wed

Confidence Short Term: High

As the low tracks over northern Iowa and deepens, winds on the
back side with several inches of snow expected along the border
will require some adjustments to winter weather headlines. Have
updated the far north winter storm warnings with a blizzard
warning for Emmet county where up to 4 inches of snow may fall
overnight. The combination of snow and blowing snow will create
dangerous travel overnight in those areas; especially after
midnight to 6 am when winds will begin to drop over the area. The
remainder of the forecast area is likely to see wind gusts of 40
to 55 mph at time following the storm, along with the snow which
may briefly create some hazardous travel over the north and much
lesser impacts, other than wind for the rest of the area. Will
hold pat on wind advisory and not upgrade, unless we see the
descending jet begin to impinge on southeast or southern Iowa
this evening. That would be less lead time, than wished, but at
this point it looks like the stronger subsidence will be short
lived and mainly east southeast of the area. Lows tonight will be
quite chilly by morning with lows in the 20s northwest to the
lower 30s south. The storm will lift east northeast quickly
tomorrow with sun returning in the afternoon. Temps recover a bit
into the 40s and lower 50s south. Winds will still be quite breezy
with gusts nearing 40 mph at times for most of Saturday morning.

&&

.LONG TERM.../Sunday through Friday/
Issued at 254 PM CDT Fri Mar 31 2023

Quiet weather returns for much of the region with highs returning to
the 60s to lower 70s early Sunday through the afternoon. We continue
to monitor the storm upcoming for Tuesday into Wednesday with
already an initial surge of moisture/warming for Monday, prior to
the main arrival of the system for Tuesday and Wednesday.
Another rapidly intensifying storm is anticipated during the period,
but details will need to be investigated more fully in the next
couple of days when the weather quiets down. After temperatures warm
to the 70s Tuesday, much cooler air returns for Wednesday to Friday,
though some warming is expected later in the period.

&&

.AVIATION.../For the 06Z TAFS through 06Z Saturday night/
Issued at 1140 PM CDT Fri Mar 31 2023

Expect deteriorating flying conditions overnight as snow, or a
rain/snow mix pivots swd out of MN/SD. Widespread MVFR to IFR
CIGs and VSBYS are expecting over the northern terminals
/FOD/MCW/ALO/. Further south over DSM/OTM, expecting lighter snow
showers, with mostly MVFR conditions. Winds will remain very gusty
out of the west overnight into early Sat with sustained winds of
15 to 25kts with a few gusts over 35 kts possible. After 15-18z
Saturday, expect VFR conditions to return with diminishing winds.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning until 7 AM CDT Saturday for IAZ004.

Winter Storm Warning until 7 AM CDT Saturday for IAZ005>007-015-
016.

Winter Weather Advisory until 7 AM CDT Saturday for IAZ017-
023>026.

Wind Advisory until 7 AM CDT Saturday for IAZ027-028-033>039-
044>050-057>062-070>075-081>086-092>097.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...Fowle
Hazardous weather outlook, Mar 31, 5:58 PM CST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
658 PM CDT Fri Mar 31 2023

IAZ004>007-015>017-023>026-020000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-
658 PM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A combination of snow and strong winds are expected tonight which
will produce low visibilities. Winter Weather Headlines are in
effect for the area tonight. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a risk for thunderstorms on Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

IAZ027-028-033>039-044>050-057>062-070>075-081>086-092>097-020000-
Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-Grundy-
Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
658 PM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Very strong west to northwest winds will persist overnight. A
Wind Advisory is in effect for the area tonight. Please refer to
the National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a risk for severe weather next Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

MF

In the hours before

Local storm report, Mar 31, 8:41 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
941 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             WAVERLY                 42.73N 92.48W
03/31/2023  M1.00 INCH       BREMER             IA   PUBLIC

            DELAYED REPORT. IMAGE SUBMITTED VIA SOCIAL
            MEDIA.

&&

DODSON
Local storm report, Mar 31, 9:42 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 ENE RUSSELL           41.00N 93.14W
03/31/2023                   LUCAS              IA   PUBLIC

            DELAYED REPORT. WIND DAMAGE TO OUTBUILDING.

&&

DODSON
Local storm report, Mar 31, 9:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1044 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             5 S MOUNT AYR           40.64N 94.24W
03/31/2023  E1.75 INCH       RINGGOLD           IA   BROADCAST MEDIA

            RELAYED BY WHO-TV13 IN DES MOINES.

1243 PM     HAIL             MOUNT AYR               40.71N 94.24W
03/31/2023  E0.25 INCH       RINGGOLD           IA   TRAINED SPOTTER

            PEA-SIZED HAIL.

1249 PM     HAIL             1 ESE OSCEOLA           41.03N 93.76W
03/31/2023  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

0150 PM     HAIL             LUCAS                   41.03N 93.46W
03/31/2023  E1.75 INCH       LUCAS              IA   EMERGENCY MNGR

            RELAYED BY KNIA/KRLS RADIO.

0153 PM     HAIL             2 W MURRAY              41.04N 93.98W
03/31/2023  E1.75 INCH       CLARKE             IA   TRAINED SPOTTER

0159 PM     TSTM WND DMG     2 W MURRAY              41.04N 93.98W
03/31/2023                   CLARKE             IA   PUBLIC

            DELAYED REPORT. ONE-INCH TREE LIMBS BROKEN.
            SHINGLES BLOWN OFF.

0159 PM     HAIL             2 W MURRAY              41.04N 93.98W
03/31/2023  U1.75 INCH       CLARKE             IA   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

0229 PM     HAIL             2 ENE WOODBURN          41.03N 93.56W
03/31/2023  E1.50 INCH       CLARKE             IA   COUNTY OFFICIAL

            CLARKE COUNTY EMA FROM CONSERVATION ON
            HIGHWAY 34 ON THE LUCAS/CLARKE COUNTY LINE.
            TIME ESTIMATED FROM RADAR.

0235 PM     HAIL             MELBOURNE               41.94N 93.11W
03/31/2023  E1.75 INCH       MARSHALL           IA   TRAINED SPOTTER

0238 PM     HAIL             SLATER                  41.88N 93.69W
03/31/2023  U0.75 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0243 PM     HAIL             LACONA                  41.19N 93.38W
03/31/2023  E1.00 INCH       WARREN             IA   EMERGENCY MNGR

0243 PM     HAIL             MILO                    41.29N 93.44W
03/31/2023  E0.70 INCH       WARREN             IA   EMERGENCY MNGR

0247 PM     HAIL             2 NE NAPIER             42.00N 93.70W
03/31/2023  E1.00 INCH       STORY              IA   PUBLIC

            VIA EMAIL. TIME ESTIMATED FROM RADAR.

0247 PM     HAIL             3 WSW KELLEY            41.93N 93.72W
03/31/2023  E1.00 INCH       BOONE              IA   PUBLIC

            ESTIMATED 50 MPH GUSTS.

0249 PM     HAIL             1 SW AMES               42.01N 93.64W
03/31/2023  U0.75 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0250 PM     HAIL             3 WNW AMES              42.03N 93.68W
03/31/2023  E1.00 INCH       STORY              IA   PUBLIC

            HAIL STARTED ABOUT 2:50PM AND LASTED UNTIL
            2:54PM. LARGEST HAILSTONES WERE ALMOST 1
            INCH IN DIAMETER. ACCUMULATED IN DRIFTS DUE
            TO STRONG WINDS FROM THE SOUTH. ALSO
            ACCUMULATED ON FLAT SURFACES.

0250 PM     HAIL             3 NW AMES               42.05N 93.66W
03/31/2023  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0250 PM     HAIL             2 W AMES                42.02N 93.67W
03/31/2023  E1.75 INCH       STORY              IA   TRAINED SPOTTER

            GOLF BALL SIZED HAIL COVERING THE GROUND.

0252 PM     HAIL             1 WSW AMES              42.02N 93.64W
03/31/2023  M1.25 INCH       STORY              IA   TRAINED SPOTTER

0252 PM     HAIL             GILBERT                 42.11N 93.65W
03/31/2023  E0.25 INCH       STORY              IA   PUBLIC

            ESTIMATED 50 MPH WINDS.

0252 PM     HAIL             1 SW AMES               42.01N 93.64W
03/31/2023  U1.00 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0253 PM     HAIL             4 N NAPIER              42.04N 93.71W
03/31/2023  E1.00 INCH       BOONE              IA   PUBLIC

            VERY STRONG WINDS.

0253 PM     HAIL             3 NW AMES               42.06N 93.65W
03/31/2023  U0.50 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0253 PM     HAIL             2 W AMES                42.02N 93.67W
03/31/2023  U1.00 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0254 PM     HAIL             1 ENE CENTERVILLE       40.73N 92.87W
03/31/2023  E2.25 INCH       APPANOOSE          IA   TRAINED SPOTTER

0255 PM     NON-TSTM WND GST 3 WSW PERRY             41.83N 94.16W
03/31/2023  M58 MPH          DALLAS             IA   AWOS

0255 PM     HAIL             2 W MYSTIC              40.78N 92.98W
03/31/2023  E1.00 INCH       APPANOOSE          IA   TRAINED SPOTTER

0255 PM     HAIL             CENTERVILLE             40.73N 92.87W
03/31/2023  E2.50 INCH       APPANOOSE          IA   TRAINED SPOTTER

0255 PM     HAIL             2 W AMES                42.02N 93.67W
03/31/2023  U1.00 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0255 PM     HAIL             3 NW AMES               42.06N 93.65W
03/31/2023  U0.75 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0256 PM     HAIL             3 NNE NAPIER            42.02N 93.69W
03/31/2023  M1.25 INCH       STORY              IA   NWS EMPLOYEE

            SOME SIDING DAMAGE.

0256 PM     HAIL             CENTERVILLE             40.73N 92.87W
03/31/2023  E2.75 INCH       APPANOOSE          IA   LAW ENFORCEMENT

0257 PM     HAIL             1 W AMES                42.03N 93.65W
03/31/2023  U1.00 INCH       STORY              IA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0300 PM     HAIL             GILBERT                 42.11N 93.65W
03/31/2023  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0301 PM     HAIL             1 S STORY CITY          42.17N 93.59W
03/31/2023  E1.00 INCH       STORY              IA   EMERGENCY MNGR

0302 PM     HAIL             3 SW MORAVIA            40.86N 92.86W
03/31/2023  E1.00 INCH       APPANOOSE          IA   TRAINED SPOTTER

0305 PM     HAIL             CENTERVILLE             40.73N 92.87W
03/31/2023  E2.50 INCH       APPANOOSE          IA   TRAINED SPOTTER

0308 PM     HAIL             GILMAN                  41.88N 92.79W
03/31/2023  E1.75 INCH       MARSHALL           IA   TRAINED SPOTTER

            VIA PHONE.

0308 PM     HAIL             KNOXVILLE               41.32N 93.10W
03/31/2023  E1.25 INCH       MARION             IA   TRAINED SPOTTER

0309 PM     HAIL             1 NW KNOXVILLE          41.33N 93.12W
03/31/2023  U1.00 INCH       MARION             IA   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0319 PM     HAIL             4 E LAKE RED ROCK       41.41N 93.02W
03/31/2023  U1.50 INCH       MARION             IA   PUBLIC

            REPORT FROM MPING: PING PONG BALL (1.50
            IN.).

0320 PM     FUNNEL CLOUD     8 SSW OTTUMWA           40.93N 92.50W
03/31/2023                   WAPELLO            IA   STORM CHASER

            CHASER REPORT OF FUNNEL CLOUD AND ROTATING
            WALL CLOUD SW OF HIS LOCATION.

0322 PM     HAIL             KNOXVILLE               41.32N 93.10W
03/31/2023  M1.00 INCH       MARION             IA   PUBLIC

            IMAGE SUBMITTED VIA SOCIAL MEDIA.

0323 PM     HAIL             PELLA                   41.41N 92.92W
03/31/2023  E1.50 INCH       MARION             IA   BROADCAST MEDIA

            VIA KNIA/KRLS.

0331 PM     NON-TSTM WND GST 2 ENE LAMONI            40.63N 93.90W
03/31/2023  E61 MPH          DECATUR            IA   ASOS

0335 PM     HAIL             5 S MASON CITY          43.07N 93.20W
03/31/2023  E0.88 INCH       CERRO GORDO        IA   TRAINED SPOTTER

0339 PM     TSTM WND GST     2 SSW OTTUMWA           41.00N 92.43W
03/31/2023  E60 MPH          WAPELLO            IA   TRAINED SPOTTER

0340 PM     NON-TSTM WND GST 2 WNW CLARION           42.74N 93.76W
03/31/2023  M54 MPH          WRIGHT             IA   AWOS

            TIME ESTIMATED.

0340 PM     TORNADO          7 N AGENCY              41.09N 92.32W
03/31/2023                   WAPELLO            IA   PUBLIC

0344 PM     HAIL             2 S MASON CITY          43.13N 93.20W
03/31/2023  E1.00 INCH       CERRO GORDO        IA   EMERGENCY MNGR

0345 PM     TORNADO          8 SE FREMONT            41.14N 92.32W
03/31/2023                   WAPELLO            IA   EMERGENCY MNGR

0349 PM     HAIL             MASON CITY              43.15N 93.20W
03/31/2023  E1.00 INCH       CERRO GORDO        IA   TRAINED SPOTTER

0355 PM     HAIL             WESLEY                  43.09N 93.99W
03/31/2023  E1.25 INCH       KOSSUTH            IA   TRAINED SPOTTER

0355 PM     HAIL             WAVERLY                 42.73N 92.48W
03/31/2023  M1.00 INCH       BREMER             IA   PUBLIC

            DELAYED REPORT. IMAGE SUBMITTED VIA SOCIAL
            MEDIA.

0357 PM     HAIL             WESLEY                  43.08N 93.99W
03/31/2023  E1.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

            SPOTTER SAID HAIL WAS A LITTLE BIGGER THAN
            QUARTERS.

0358 PM     TORNADO          2 SSW MALCOM            41.67N 92.57W
03/31/2023                   POWESHIEK          IA   TRAINED SPOTTER

0359 PM     NON-TSTM WND GST 2 W MURRAY              41.04N 93.98W
03/31/2023  M55 MPH          CLARKE             IA   TRAINED SPOTTER

0401 PM     HAIL             6 NNW MALCOM            41.80N 92.59W
03/31/2023  U1.00 INCH       POWESHIEK          IA   PUBLIC

0402 PM     HAIL             1 SE OTTUMWA            41.01N 92.41W
03/31/2023  E1.00 INCH       WAPELLO            IA   TRAINED SPOTTER

0405 PM     TORNADO          3 ESE MALCOM            41.69N 92.50W
03/31/2023                   POWESHIEK          IA   PUBLIC

            PUBLIC REPORT OF TORNADO ON GROUND AND
            DEBRIS ALONG I-80 AT MILE MARKER 194.

0410 PM     TSTM WND DMG     3 ENE RUSSELL           41.00N 93.14W
03/31/2023                   LUCAS              IA   PUBLIC

            DELAYED REPORT. WIND DAMAGE TO OUTBUILDING.

0411 PM     NON-TSTM WND GST 3 S IOWA FALLS          42.47N 93.27W
03/31/2023  M61 MPH          HARDIN             IA   AWOS

            TIME ESTIMATED.

0417 PM     HAIL             GARNER                  43.10N 93.60W
03/31/2023  E1.00 INCH       HANCOCK            IA   PUBLIC

0419 PM     TSTM WND GST     1 NNE OWASA             42.45N 93.19W
03/31/2023  M56 MPH          HARDIN             IA   PUBLIC

            PERSONAL WEATHER STATION KIAIOWAF21.

0419 PM     NON-TSTM WND GST IOWA FALLS              42.52N 93.27W
03/31/2023  E60 MPH          HARDIN             IA   EMERGENCY MNGR

0421 PM     NON-TSTM WND GST 2 S AMES                41.99N 93.62W
03/31/2023  M54 MPH          STORY              IA   ASOS

0421 PM     HAIL             2 E ATTICA              41.23N 92.97W
03/31/2023  U1.00 INCH       MARION             IA   PUBLIC

0421 PM     HAIL             ATTICA                  41.23N 93.02W
03/31/2023  E1.00 INCH       MARION             IA   TRAINED SPOTTER

            CORRECTS PREVIOUS NON-TSTM WND GST REPORT
            FROM ATTICA. HAIL CAME IN THREE WAVES WITH
            LARGEST IN LAST WAVE (QUARTER SIZED).

0425 PM     TSTM WND DMG     KNOXVILLE               41.32N 93.10W
03/31/2023                   MARION             IA   BROADCAST MEDIA

            LARGE TREE BRANCH DOWN ON HOME.

0425 PM     TSTM WND GST     BUSSEY                  41.21N 92.89W
03/31/2023  E70 MPH          MARION             IA   TRAINED SPOTTER

            ESTIMATED 60-70 MPH WIND GUSTS. PEA-SIZED
            HAIL. LOST POWER/INTERNET.

0430 PM     FUNNEL CLOUD     4 E ALBION              42.11N 92.92W
03/31/2023                   MARSHALL           IA   LAW ENFORCEMENT

            MARSHALL COUNTY DISPATCH REPORT OF FUNNEL
            CLOUD OVER MARSHALLTOWN AIRPORT.

0445 PM     FUNNEL CLOUD     2 NW MARSHALLTOWN       42.06N 92.94W
03/31/2023                   MARSHALL           IA   PUBLIC

            PUBLIC REPORT OF FUNNEL CLOUD NORTH OF
            MARSHALLTOWN VETERANS HOME AT 1645 RELAYED
            TO NWS DMX FROM NWS DVN.

0456 PM     NON-TSTM WND GST 2 S AMES                41.99N 93.62W
03/31/2023  M59 MPH          STORY              IA   ASOS

0502 PM     NON-TSTM WND GST 3 WNW FREMONT           41.23N 92.49W
03/31/2023  M58 MPH          MAHASKA            IA   AWOS

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Palo Alto

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Palo Alto forecast zone
Reported by
Drought Monitor
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

Spring precipitation remained in a deficit across Palo Alto county during April with severe drought conditions persisting.

Drought, Kossuth

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Kossuth forecast zone
Reported by
Drought Monitor
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

Spring precipitation remained at a slight deficit across Kossuth county during April in western portions of the county. Some improvement was noted elsewhere in the county with higher rainfall amounts.

Drought, Pocahontas

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Pocahontas forecast zone
Reported by
Drought Monitor
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

Spring precipitation remained at a slight deficit across Pocahontas county during April with severe drought persisting across the northwest half of the county.

Drought, Sac

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Sac forecast zone
Reported by
Drought Monitor
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

Spring precipitation remained at a slight deficit across portions of Sac county, mostly the northwest during April with severe drought persisting. Some improvement to dry conditions were noted in the southeast portion of the county.

Drought, Crawford

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Crawford forecast zone
Reported by
Drought Monitor
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

Spring precipitation remained at a slight deficit across portions of Crawford county, mostly in the far northwest during April with severe drought persisting. Some improvement to dry conditions were noted elsewhere in the western portions of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2023Every state in 2023This day in weather historyWarnings in Iowa, April 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1088640, 1088641, 1088644, 1088645, 1088646.